MAUDE Adverse Event Report: AVANOS MEDICAL INC BALLARD* CLOSED SUCTION SYSTEM; TURBO-CLEANING CLOSED SUCTION CATHETER, DOUBLE SWIVEL ELBOW - ADULT

AVANOS MEDICAL INC BALLARD* CLOSED SUCTION SYSTEM; TURBO-CLEANING CLOSED SUCTION CATHETER, DOUBLE SWIVEL ELBOW - ADULT
Model Number 99430
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the flapper valve detached.
 
Additional Manufacturer Narrative
H6: 3038: catheter.The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 13 nov 2025 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint - (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury.
 
Additional Manufacturer Narrative
H6: 3038: catheter the product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 13 nov 2025 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint - (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury.The complaint of "while using the truck care system, np discovered that the flap valve had come loose and fallen into the circuit." regarding part 2271603-4j was confirmed.The event is a known failure mode which has been escalated to capa review board and has met the criteria for capa initiation; capa-00586 has been created to document investigation for this failure mode.There have been 54 other complaints regarding a similar issue within the 24 months preceding this reported event up to date.A resolution letter was sent to the customer.Complaints will continue to be monitored for possible trends.
 
Event or Problem Description
It was reported that the flapper valve detached.

Common Device Name
TURBO-CLEANING CLOSED SUCTION CATHETER, DOUBLE SWIVEL ELBOW - ADULT
Manufacturer (Section D)
AVANOS MEDICAL INC
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, mexico 84160
MX   84160
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key23550860
Report Number8030647-2025-00128
Device Sequence Number15882675
Product Code BSY
UDI-Device Identifier00609038994307
UDI-Public(01)00609038994307(10)30341740
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99430
Device Catalogue Number22716-4J
Device Lot Number30341740
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown